A Simple Proof of a Generalized Cauchy-Binet Theorem

The Cauchy-Binet theorem is the main step in proving the multiplicative property of compound matrices. We present here a novel elementary proof of a generalization of the Cauchy-Binet theorem using properties of square matrices.

By: Alan J. Hoffman, Chai Wah Wu

Published in: American Mathematical Monthly, volume 123, (no 9), pages 928-930; 10.4169/amer.math.monthly.123.9.928 in 2016

Please obtain a copy of this paper from your local library. IBM cannot distribute this paper externally.

Questions about this service can be mailed to reports@us.ibm.com .